Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 185, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 23, 2014, 11:35 AM CDT for 8 counties in Kansas. It was in force for 55 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2014, 11:35 AM CDT (16:35 UTC)
- Expired
- Jul 23, 2014, 12:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Tulsa radar (KINX), 126 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 11:35 AM CDT | TSTM WND GST 60 | 4 N Cherryvale, KS | NEAR INTERSECTION OF HIGHWAY 400 AND 169. |
| Jul 23, 11:48 AM CDT | TSTM WND GST 50 | 4 Ene Independence, KS | ESTIMATED 40 TO 50 MPH. |
| Jul 23, 12:04 PM CDT | TSTM WND GST 60 | Coffeyville, KS | |
| Jul 23, 12:18 PM CDT | TSTM WND GST 60 | Coffeyville, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3863 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
680
WUUS53 KICT 231635
SVRICT
KSC001-019-049-099-125-133-205-207-231730-
/O.NEW.KICT.SV.W.0185.140723T1635Z-140723T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1135 AM CDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
SOUTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS...
LABETTE COUNTY IN SOUTHEAST KANSAS...
MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
NEOSHO COUNTY IN SOUTHEAST KANSAS...
WILSON COUNTY IN SOUTHEAST KANSAS...
SOUTHEASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1230 PM CDT
* AT 1134 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF HUMBOLDT TO INDEPENDENCE...AND
MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...PARSONS...INDEPENDENCE...THAYER...CHERRYVALE...
GALESBURG...DEARING...ERIE...LIBERTY...ST. PAUL...MOUND VALLEY...
ALTAMONT...EDNA...OSWEGO...BARTLETT...CHETOPA...INDEPENDENCE
AIRPORT...SAVONBURG...PARSONS TRI CITY AIRPORT AND STARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9508 3699 9574 3724 9616 3795 9544
3771 9507 3719 9506
TIME...MOT...LOC 1636Z 306DEG 39KT 3772 9530 3724 9573
HAIL...0.75IN
WIND...60MPH
$$
SMITH5 follow-up statements
214
WWUS53 KICT 231646
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1146 AM CDT WED JUL 23 2014
KSC049-207-231656-
/O.CAN.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
ELK KS-WOODSON KS-
1146 AM CDT WED JUL 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOODSON AND
SOUTHEASTERN ELK COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3699 9508 3699 9574 3720 9610 3730 9600
3730 9596 3733 9597 3774 9556 3774 9552
3777 9553 3791 9538 3771 9507 3748 9508
3719 9506
TIME...MOT...LOC 1646Z 306DEG 39KT 3766 9519 3718 9562
$$
KSC001-019-099-125-133-205-231730-
/O.CON.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-ALLEN KS-CHAUTAUQUA KS-WILSON KS-
1146 AM CDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WILSON...NORTHEASTERN CHAUTAUQUA...SOUTHWESTERN ALLEN...LABETTE...
MONTGOMERY AND NEOSHO COUNTIES UNTIL 1230 PM CDT...
AT 1144 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF ERIE TO LIBERTY...AND MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...PARSONS...DEARING...ERIE...LIBERTY...ST. PAUL...MOUND
VALLEY...ALTAMONT...EDNA...OSWEGO...BARTLETT...CHETOPA...STARK...
DENNIS...COFFEYVILLE AIRPORT...SOUTH MOUND...ANGOLA AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9508 3699 9574 3720 9610 3730 9600
3730 9596 3733 9597 3774 9556 3774 9552
3777 9553 3791 9538 3771 9507 3748 9508
3719 9506
TIME...MOT...LOC 1646Z 306DEG 39KT 3766 9519 3718 9562
HAIL...<.75IN
WIND...60MPH
$$
SMITH259
WWUS53 KICT 231655
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1155 AM CDT WED JUL 23 2014
KSC001-019-231705-
/O.CAN.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
ALLEN KS-CHAUTAUQUA KS-
1155 AM CDT WED JUL 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHAUTAUQUA AND
SOUTHWESTERN ALLEN COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3699 9508 3699 9574 3713 9597 3721 9596
3771 9522 3761 9508 3719 9506
TIME...MOT...LOC 1655Z 306DEG 39KT 3760 9509 3712 9552
$$
KSC099-125-133-205-231730-
/O.CON.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-WILSON KS-
1155 AM CDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WILSON...LABETTE...MONTGOMERY AND NEOSHO COUNTIES UNTIL 1230 PM
CDT...
AT 1152 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WALNUT TO LIBERTY...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PARSONS...MOUND VALLEY...ALTAMONT...EDNA...OSWEGO...BARTLETT...
CHETOPA...ANGOLA AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9508 3699 9574 3713 9597 3721 9596
3771 9522 3761 9508 3719 9506
TIME...MOT...LOC 1655Z 306DEG 39KT 3760 9509 3712 9552
HAIL...<.75IN
WIND...60MPH
$$
SMITH060
WWUS53 KICT 231705
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1205 PM CDT WED JUL 23 2014
KSC205-231715-
/O.CAN.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
WILSON KS-
1205 PM CDT WED JUL 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3699 9508 3699 9574 3709 9589 3761 9508
3719 9506
TIME...MOT...LOC 1705Z 306DEG 39KT 3754 9498 3706 9541
$$
KSC099-125-133-231730-
/O.CON.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-
1205 PM CDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE...
SOUTHERN MONTGOMERY AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1230 PM
CDT...
AT 1203 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF WALNUT TO EDNA...AND MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
EDNA...OSWEGO...BARTLETT...CHETOPA AND LABETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3699 9508 3699 9574 3709 9589 3761 9508
3719 9506
TIME...MOT...LOC 1705Z 306DEG 39KT 3754 9498 3706 9541
HAIL...<.75IN
WIND...60MPH
$$
SMITH033
WWUS53 KICT 231715
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1215 PM CDT WED JUL 23 2014
KSC099-125-133-231730-
/O.CON.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-
1215 PM CDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LABETTE...
SOUTHERN MONTGOMERY AND SOUTHEASTERN NEOSHO COUNTIES UNTIL 1230 PM
CDT...
AT 1213 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF MCCUNE TO EDNA...AND MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OSWEGO...BARTLETT AND CHETOPA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3747 9509 3719 9506 3699 9508 3699 9574
3709 9589
TIME...MOT...LOC 1715Z 306DEG 39KT 3748 9487 3700 9530
HAIL...<.75IN
WIND...60MPH
$$
SMITH363
WWUS53 KICT 231728
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1228 PM CDT WED JUL 23 2014
KSC099-125-133-231739-
/O.EXP.KICT.SV.W.0185.000000T0000Z-140723T1730Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-
1228 PM CDT WED JUL 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR LABETTE...SOUTHERN MONTGOMERY
AND SOUTHEASTERN NEOSHO COUNTIES WILL EXPIRE AT 1230 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3747 9509 3719 9506 3699 9508 3699 9574
3709 9589
TIME...MOT...LOC 1729Z 306DEG 39KT 3739 9472 3691 9515
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:50 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 23, 9:50 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 950 AM CDT WED JUL 23 2014 .UPDATE... ISSUED AT 950 AM CDT WED JUL 23 2014 ELEVATED CONVECTION CONTINUES TO ROLL SOUTHEAST ACROSS EAST- CENTRAL KS. ACTIVITY APPEARS TO HAVE DEVELOPED ALONG AN ELEVATED INSTABILITY GRADIENT IN THE PROGRESSIVE NORTHWEST FLOW ALOFT REGIME. 12Z TOPEKA SOUNDING INDICATES AROUND 2000 J/KG OF ELEVATED CAPE FROM PARCELS LIFTED FROM 800-700MB...ALONG WITH MODEST DEEP LAYER SHEAR. CONSEQUENTLY...SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE AS THIS ACTIVITY CONTINUES TO ROLL SOUTHEAST INTO SOUTHEAST KS. EVEN THOUGH ACTIVITY SHOULD TEND TO WEAKEN AND BECOME LESS WIDESPREAD WITH TIME...SEE NO REASON WHY IT WON'T HOLD TOGETHER INTO FAR SOUTHEAST KS. ADDITIONAL CONVECTION CURRENTLY OVER SOUTHWEST NE MAY ALSO HOLD TOGETHER AND GET INTO CENTRAL KS BY AFTERNOON...AS IT ROLLS SOUTHEAST ALONG ELEVATED INSTABILITY GRADIENT. ADK && UPDATE ISSUED AT 631 AM CDT WED JUL 23 2014 WILL NEED TO MENTION THUNDERSTORM AT KRSL AND RAIN SHOWERS AT KSLN AS SMALL AREA OF STORMS CONTINUE TO TRACK SOUTHEAST ACROSS NORTHERN KS. TOUGH CALL ON LOW CLOUDS WITH NAM HINTING AT 1200 UTC-15 UTC WINDOW OF OPPORTUNITY BEHIND FRONT FOR STRATUS. SO FAR ONLY KRSL HAS MATERIALIZED. WITH SUNRISE...CHANCES SHOULD DIMINISH. OTHERWISE...VFR CONDITION EXPECTED REMAINDER OF THE DAY. LIGHT EAST FLOW TONIGHT MAY ALLOW SOME FOG TO DEVELOP IN RELATIVELY MOIST ATMOS...MOST LIKELY AT KCNU. -HOWERTON && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 237 AM CDT WED JUL 23 2014 TEMPERATURES WILL BE LOWER TODAY AS THE SURFACE FRONT PUSHES SOUTH OF THE AREA INTO OKLAHOMA BUT STILL SHOULD SEE HUMID CONDITIONS. THUNDERSTORM CHANCES CONTINUE TO LOOK RATHER LOW AND MAY REMAIN SOUTH OF KANSAS ALONG THE FRONTAL BOUNDARY. OTHERWISE...WARM AIR ADVECTION LATE TONIGHT ALONG 700MB TEMPERATURE GRADIENT LOOKS TO SPARK OFF SOME THUNDERSTORMS...BUT THAT ACTIVITY SHOULD REMAIN NORTH OF CENTRAL KANSAS. THE UPPER LEVEL RIDGE WILL SHIFT EASTWARD ON THURSDAY AND FLATTEN OUT COME FRIDAY...WITH THE HEAT BUILDING AGAIN OVER KANSAS. HEAT INDICES COULD APPROACH ADVISORY CRITERIA BY FRIDAY AFTERNOON FOR CENTRAL/SOUTH CENTRAL KANSAS. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 237 AM CDT WED JUL 23 2014 ANOTHER HOT AND HUMID DAY EXPECTED FOR SATURDAY WITH A FRONTAL BOUNDARY PUSHING SOUTHWARD INTO KANSAS ON SUNDAY. WE WILL MAINTAIN LOW END THUNDERSTORM CHANCES FOR SUNDAY AS PRECIPITATION SIGNAL STILL LOOKS WEAK. MEANWHILE...CONFIDENCE REMAINS HIGH THAT COOLER AIR WILL SPREAD SOUTHWARD INTO KANSAS FOR NEXT WEEK...AS MODELS SHOW UPPER LEVEL TROUGH DEEPENING AND BECOMES ENTRENCHED OVER THE GREAT LAKES. JAKUB && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 631 AM CDT WED JUL 23 2014 WILL NEED TO MENTION THUNDERSTORMS AT KRSL AND RAIN SHOWERS AT KSLN AS SMALL AREA OF STORMS CONTINUE TO TRACK SOUTHEAST ACROSS NORTHERN KS. TOUGH CALL ON LOW CLOUDS WITH NAM HINTING AT 1200-1500 UTC WINDOW OF OPPORTUNITY BEHIND FRONT FOR STRATUS. SO FAR LOW CLOUDS HAVE ONLY MATERIALIZED AT KRSL. WITH SUNRISE...CHANCES SHOULD DIMINISH. OTHERWISE...VFR CONDITIONS EXPECTED FOR REMAINDER OF THE DAY. LIGHT EAST FLOW TONIGHT MAY ALLOW SOME FOG TO DEVELOP IN RELATIVELY MOIST ATMOSPHERE AND WEAK UPSLOPE FLOW...MOST LIKELY AT KCNU. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 95 70 96 75 / 10 10 10 10 HUTCHINSON 94 70 97 75 / 10 10 10 10 NEWTON 93 69 95 74 / 30 10 10 10 ELDORADO 93 69 93 73 / 40 10 10 10 WINFIELD-KWLD 95 71 95 75 / 10 10 10 10 RUSSELL 93 70 98 74 / 20 10 10 10 GREAT BEND 93 70 98 74 / 10 10 10 10 SALINA 94 68 98 75 / 40 10 10 10 MCPHERSON 94 69 97 75 / 20 10 10 10 COFFEYVILLE 94 70 93 71 / 30 10 10 10 CHANUTE 91 68 92 70 / 50 10 10 10 IOLA 90 67 91 70 / 50 10 10 10 PARSONS-KPPF 92 69 92 71 / 50 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 23, 9:20 AM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 920 AM CDT WED JUL 23 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241430- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 920 AM CDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A CLUSTER OF THUNDERSTORMS WILL MOVE SOUTHEAST OVER EAST-CENTRAL AND SOUTHEAST KANSAS THIS MORNING. GUSTY WINDS...LOCALLY HEAVY RAIN AND SMALL HAIL ARE POSSIBLE. AFTERNOON HEAT INDICES AROUND 100 DEGREES WILL AFFECT LOCATIONS MAINLY ALONG AND SOUTH OF A GREAT BEND...TO NEWTON...TO INDEPENDENCE LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT INDICES WILL BEGIN TO CLIMB ABOVE 100 DEGREES AGAIN DURING THE AFTERNOON HOURS ON FRIDAY AND SATURDAY. MEANWHILE...ANOTHER SLOW MOVING FRONT WILL SINK SOUTHWARD INTO KANSAS AND BRING MORE CHANCES OF STRONG THUNDERSTORMS TO THE REGION FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jul 23, 10:19 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1019 AM CDT WED JUL 23 2014
KSZ070-071-231615-
GREENWOOD-WOODSON-
1019 AM CDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
GREENWOOD COUNTY IN SOUTHEAST KANSAS...
SOUTHWESTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1115 AM CDT
* AT 1016 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR HAMILTON...OR 14 MILES
NORTHEAST OF EUREKA...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
EUREKA...HAMILTON...SEVERY...TORONTO...EUREKA AIRPORT...VIRGIL...
PIEDMONT...CLIMAX AND BATESVILLE.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3760 9628 3760 9639 3804 9646 3816 9618
3784 9573
TIME...MOT...LOC 1519Z 316DEG 27KT 3800 9617
SMITHSpecial weather statement, Jul 23, 10:55 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1055 AM CDT WED JUL 23 2014 KSZ070>072-094>096-231645- ALLEN-ELK-GREENWOOD-NEOSHO-WILSON-WOODSON- 1055 AM CDT WED JUL 23 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN ALLEN COUNTY IN SOUTHEAST KANSAS... NORTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS... SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS... NORTHWESTERN NEOSHO COUNTY IN SOUTHEAST KANSAS... WILSON COUNTY IN SOUTHEAST KANSAS... WOODSON COUNTY IN SOUTHEAST KANSAS... * UNTIL 1145 AM CDT * AT 1052 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM YATES CENTER TO 6 MILES NORTHEAST OF HOWARD...MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... IOLA...CHANUTE...NEOSHO FALLS...BUFFALO...FREDONIA...HUMBOLDT... ALTOONA...NEODESHA...COYVILLE...ROSE...NEW ALBANY...BENEDICT... BUXTON...BASSETT...IOLA AIRPORT...PETROLIA AND CHANUTE AIRPORT. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3804 9532 3738 9554 3739 9631 3803 9574 TIME...MOT...LOC 1555Z 290DEG 33KT 3793 9569 3752 9615 SMITH
Special weather statement, Jul 23, 11:17 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1117 AM CDT WED JUL 23 2014 KSZ094-098-099-231700- CHAUTAUQUA-ELK-MONTGOMERY- 1117 AM CDT WED JUL 23 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS... SOUTHEASTERN ELK COUNTY IN SOUTHEAST KANSAS... MONTGOMERY COUNTY IN SOUTHEAST KANSAS... * UNTIL NOON CDT * AT 1116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ELK CITY...OR 19 MILES NORTHEAST OF SEDAN...MOVING SOUTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... COFFEYVILLE...HALE...ELK CITY...CHAUTAUQUA...PERU...HAVANA... INDEPENDENCE...CANEY...CHERRYVALE...TYRO...LIBERTY...DEARING... SYCAMORE...NIOTAZE...BOLTON...INDEPENDENCE AIRPORT AND COFFEYVILLE AIRPORT. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 9553 3700 9628 3739 9629 3738 9552 TIME...MOT...LOC 1617Z 316DEG 34KT 3732 9593 SMITH
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 10:19 AM CDT | Special Weather Statement | ICT | Greenwood | 56 min |
| Jul 23, 10:55 AM CDT | Special Weather Statement | ICT | Elk, Wilson, Woodson | 50 min |
| Jul 23, 11:17 AM CDT | Special Weather Statement | ICT | Chautauqua, Montgomery | 43 min |
| Jul 23, 12:31 PM CDT | Special Weather Statement | ICT | Labette | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.